CSN Login
Members Online: 2

Should we be concerned?

Dad'sfight
Posts: 155
Joined: Feb 2013

We are not due for a f/u for 3 Weeks and I'm not sure if we should call to be seen or not. Dad wants to know if you guys experienced a "lump" like feeling near Adams apple when swallowing. He says its not all the time, started today. He said he took a pill this morning that kind of got stuck but eventually went down. Ever since then hes had this feeling. Just wondering if anyone has had this after surgery.

paul61's picture
paul61
Posts: 1122
Joined: Apr 2010

I had Ivor Lewis surgery a few years ago and sometimes when I am taking my daily vitamins I will get one going down sideways instead of the normal way. I take a multivitamin, plus vitamin C, and calcium, and vitamin B. Some of these tend to be rather large pills and I have to take a sip of juice as I swallow each pill or they don’t want to go down all the way. Occasionally, although I try to be careful, one will get sideways and it takes a few swallows and drinks of juice to get things moving. Usually if all else fails a drink of diet Coke will get things moving.

A couple of times after this has happened I will get the feeling like I have a lump in my throat or a scratchy throat that can last up to a couple of days. I think what happens is the pill going down wrong irritates the lining of my throat and it takes some time to feel better again. I find vitamin C and Calcium tend to be the worst culprits because they have sort of a rough and acidic coating that does not always go down smoothly. The feeling tends to pass after a day or so.

If your Dad is not having difficulty swallowing and liquids are going down well, I would give it some time to see if things get better in a day or so.

Best Regards,

Paul Adams

McCormick, South Carolina

DX 10/2009 T2N1M0  Stage IIB - Ivor Lewis Surgery  12/3/2009 - Post Surgery Chemotherapy 2/2009 – 6/2009

Cisplatin, Epirubicin, 5 FU - Three Year Survivor

 

JKGulliver
Posts: 83
Joined: Apr 2013

Your physician should have told you that if you notice any physical changes, call him/her immedicately.  If they did not say this, wake them up anyway.  I would call the 24 hour service and get an appointment in for a CT scan.  This is not the time to wondering.

LauraandLarry's picture
LauraandLarry
Posts: 184
Joined: Sep 2012

Larry had the same symptoms. I would call the Dr., It was because of spasms. He needed to be dilated. We really waited too long. Suddenly he couldnt swallow at all, on our way to the Dr and fluid was coming back out. Please call before it gets worse! Keep us posted!

Dad'sfight
Posts: 155
Joined: Feb 2013

Spoke with doctor's office and they said it doesn't sound like anything we should be concerned about. The symptom only appeared and went away that same day, so they said if it comes back to call them. They said his throat probably was irritated from swallowing the big pill that got stuck.  Thanks for the quick feed back guys Laughing

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network